Alert archive / Kansas / Red Flag Warnings in 2011
Red Flag Warning 29, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Jun 7, 2011, 3:40 AM MDT for 4 counties in Kansas; Cheyenne County, Colorado. It took effect at Jun 7, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2011, 3:40 AM MDT (09:40 UTC)
- In effect from
- Jun 7, 2011, 12:00 PM MDT
- Expired
- Jun 7, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Greeley County, KS, Logan County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 71 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 4260 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173 WWUS83 KGLD 070940 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 340 AM MDT TUE JUN 7 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER FAR SOUTHERN PORTIONS OF THE TRI-STATE AREA LATE THIS AFTERNOON AND EARLY EVENING... COZ252-253-071045- /O.CAN.KGLD.FW.A.0018.110607T1800Z-110608T0300Z/ YUMA-KIT CARSON- 340 AM MDT TUE JUN 7 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH RELATIVE HUMIDITY WILL BE 10 PERCENT OR LESS WINDS WILL BE UNDER CRITERIA NEEDED FOR A FIRE WEATHER HIGHLITE. $$ COZ254-072100- /O.UPG.KGLD.FW.A.0018.110607T1800Z-110608T0300Z/ /O.NEW.KGLD.FW.W.0029.110607T2100Z-110608T0200Z/ CHEYENNE CO- 340 AM MDT TUE JUN 7 2011 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE CO. * WIND...SOUTHWEST WINDS OF 15 MPH WITH A FEW HIGHER GUSTS ARE EXPECTED LATE THIS AFTERNOON THROUGH EARLY EVENING. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BELOW 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ041-042-072100- /O.NEW.KGLD.FW.W.0029.110607T2100Z-110608T0200Z/ GREELEY-WICHITA- 340 AM MDT TUE JUN 7 2011 /440 AM CDT TUE JUN 7 2011/ ...RED FLAG WARNING IN EFFECT FROM 3 PM MDT /4 PM CDT/ THIS AFTERNOON TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 041 AND 042... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM MDT /4 PM CDT/ THIS AFTERNOON TO 8 PM MDT /9 PM CDT/ THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 041 GREELEY... FIRE WEATHER ZONE 042 WICHITA. * WIND...SOUTHWEST WINDS OF 15 MPH WITH HIGHER GUSTS ARE EXPECTED LATE THIS AFTERNOON INTO EARLY EVENING. * HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 5 TO 10 PERCENT EXPECTED BY LATE THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ027-028-072100- /O.NEW.KGLD.FW.A.0019.110607T2100Z-110608T0200Z/ WALLACE-LOGAN- 340 AM MDT TUE JUN 7 2011 /440 AM CDT TUE JUN 7 2011/ ...FIRE WEATHER WATCH IN EFFECT FROM 3 PM MDT /4 PM CDT/ THIS AFTERNOON THROUGH THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 027 AND 028... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 3 PM MDT /4 PM CDT/ THIS AFTERNOON THROUGH THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 027 WALLACE... FIRE WEATHER ZONE 028 LOGAN. * WIND...SOUTH TO SOUTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED LATE THIS AFTERNOON. * HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 5 TO 10 PERCENT EXPECTED LATE THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/GOODLAND
2 follow-up statements
371 WWUS83 KGLD 071514 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 914 AM MDT TUE JUN 7 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER FAR SOUTHERN PORTIONS OF THE TRI-STATE AREA LATE THIS AFTERNOON AND EARLY EVENING... .A COLD FRONT WILL SWEEP ACROSS THE AREA DURING THE MORNING HOURS BRINGING A PERIOD OF NORTHERLY WINDS TO THE AREA AND SLIGHTLY HIGHER HUMIDITIES. THIS FRONT WILL RETREAT TO THE NORTH DURING THE AFTERNOON...BRINGING GUSTY SOUTHERLY WINDS AND VERY DRY AIR BACK TO THE AREA. KSZ027-028-080200- /O.UPG.KGLD.FW.A.0019.110607T2100Z-110608T0200Z/ /O.EXB.KGLD.FW.W.0029.110607T1800Z-110608T0200Z/ WALLACE-LOGAN- 914 AM MDT TUE JUN 7 2011 /1014 AM CDT TUE JUN 7 2011/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 027 AND 028... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 027 WALLACE... FIRE WEATHER ZONE 028 LOGAN. * WIND...A COLD FRONT WILL SWEEP THROUGH THE AREA DURING THE MORNING HOURS BRINGING LIGHT NORTHERLY WINDS. WINDS WILL BECOME SOUTHERLY AROUND 15 MPH DURING THE AFTERNOON HOURS AS THE FRONT RETREATS TO THE NORTH. GUSTS TO AROUND 25 MPH ARE EXPECTED. * HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 5 TO 10 PERCENT EXPECTED LATE THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ254-KSZ041-042-080200- /O.EXT.KGLD.FW.W.0029.110607T1800Z-110608T0200Z/ CHEYENNE CO-GREELEY-WICHITA- 914 AM MDT TUE JUN 7 2011 /1014 AM CDT TUE JUN 7 2011/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 041...042 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 041 GREELEY...FIRE WEATHER ZONE 042 WICHITA. * WIND...SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BELOW 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
116 WWUS83 KGLD 080204 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 804 PM MDT TUE JUN 7 2011 COZ254-KSZ027-028-041-042-080315- /O.EXP.KGLD.FW.W.0029.000000T0000Z-110608T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GREELEY-WICHITA- 804 PM MDT TUE JUN 7 2011 /904 PM CDT TUE JUN 7 2011/ ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042 AND 254... RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE 15 PERCENT FOR MOST LOCATIONS WITH WIND SPEEDS GENERALLY UNDER 15 MPH. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/GOODLAND
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jun 7, 2:30 AM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 7, 2:30 AM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 AM MDT TUE JUN 7 2011
.DISCUSSION...
230 AM MDT TUE JUN 7 2011
A SERIES OF COLD FRONTS WILL MOVE THROUGH THE AREA THE NEXT FEW
DAYS PUTTING AN END TO THE LATEST HEAT WAVE. TODAY WILL BE THE
WARMEST OF THE NEXT SEVERAL WITH READINGS IN THE UPPER 80S TO NEAR
90 ACROSS THE NORTH...100-103 ACROSS THE FAR EAST AND SOUTH. 850
TEMPS WOULD SUPPORT READINGS IN THE TRIBUNE AND HILL CITY AREAS IN
THE 103-105 RANGE...HOWEVER PROXIMITY TO FRONT PUTS A DENT IN
CONFIDENCE IN GOING SO HIGH BUT ITS SOMETHING TO WATCH FOR.
RECORDS IN JEOPARDY TODAY INCLUDE TRIBUNE AT 102 AND HILL CITY AT
103.
FOR WEDNESDAY HIGH TEMPERATURES IN THE UPPER 70S ACROSS THE NORTH
TO MID/UPPER 80S ACROSS THE EAST AND SOUTH. WILL ALSO KEEP A
MENTION OF SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AS A
DISTURBANCE MOVES ACROSS THE AREA.
ON THURSDAY MODELS HAVE A VARIETY OF SOLUTIONS AS TO JUST HOW MUCH
COOLER IT WILL BE. NAM THE BOLDEST FOLLOWED BY THE GFS WHILE THE
ECMWF/UKMET THE WARMEST. PRETTY GOOD AGREEMENT AMONGST SURROUNDING
OFFICES IN THE GFS SOLUTION SUPPORTED BY JUST ABOUT ALL OF THE
BETTER PERFORMING BIAS CORRECTED GRIDS...SO WILL AIM FOR 70-75 FOR
MUCH OF THE AREA. ANOTHER DISTURBANCE MOVES ACROSS THURSDAY NIGHT
LEADING TO A CHANCE FOR SHOWERS AND THUNDERSTORMS.
FRIDAY-MONDAY...NO CHANGES MADE.
007
&&
.AVIATION...
1049 PM MDT MON JUN 6 2011
FOR 06Z TAFS...VFR CONDITIONS ARE EXPECTED TO PREVAIL OVER BOTH KGLD
AND KMCK THROUGH THE EFFECTIVE PERIOD. LLWS ASSOCIATED WITH 50KT LOW
LEVEL JET IS EXPECTED OVER BOTH TERMINALS THROUGH AROUND 11Z.
SURFACE TROUGH AXIS IS EXPECTED TO SET UP ALONG THE I-70 CORRIDOR BY
MIDDAY TUE WHICH WILL LEAD TO VARIABLE WINDS GENERALLY BELOW 10KT. A
COLD FRONT WILL PUSH THROUGH LATER TUE EVENING WITH POST-FRONTAL
WINDS SHIFTING TO THE E-NE AT BOTH TERMINALS.
DR
&&
.FIRE WEATHER...
230 AM MDT TUE JUN 7 2011
WILL GO WITH A FIRE WEATHER WATCH TODAY FOR WALLACE AND LOGAN
COUNTIES OF KANSAS WITH A RED FLAG WARNING FOR CHEYENNE
COLORADO...GREELEY AND WICHITA COUNTIES OF KANSAS. WARNING AREA
HAS THE HIGHEST CHANCE OF SOUTHWEST WINDS MEETING CRITERIA WITH A
BIT MORE UNCERTAINTY ONE ROW OF COUNTIES TO THE NORTH. RH VALUES
ACROSS MUCH OF THE AREA BELOW 10 PERCENT.
007
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM 3 PM MDT /4 PM CDT/ THIS AFTERNOON TO 8 PM
MDT /9 PM CDT/ THIS EVENING FOR KSZ041-042.
FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
KSZ027-028.
NE...NONE.
CO...RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR COZ254.
&&Hazardous weather outlook, Jun 6, 10:08 AM MDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1008 AM MDT MON JUN 6 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071345- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1008 AM MDT MON JUN 6 2011 /1108 AM CDT MON JUN 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF INTERSTATE 70 AS VERY WARM TEMPERATURES...DRY CONDITIONS AND GUSTY SOUTHERLY WINDS SPREAD OVER THE AREA. ALL OUTDOOR BURNING SHOULD BE AVOIDED. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ACROSS THE WESTERN PORTIONS OF THE AREA. IF THUNDERSTORMS DEVELOP...DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PORTIONS OF THE AREA ON TUESDAY...ESPECIALLY ACROSS PORTIONS OF EASTERN COLORADO. A FEW SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO REMAIN POSSIBLE LATE WEDNESDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT. WIDESPREAD SEVERE WEATHER IS CURRENTLY NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR EVENING.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:40 AM MDT | Fire Weather Watch | GLD | Logan, Wallace | 6 hr |
Nearby
Red Flag Warnings in Kansas, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.